Hypotension and eosinophilia with atorvastatin

Pharm World Sci. 2005 Aug;27(4):279-80. doi: 10.1007/s11096-005-7115-6.

Abstract

A case report of a 67-year-old man who suffered a hypersensitivity reaction to atorvastatin is described. He suffered collapse and was in shock characterised by marked hypotension, facial oedema and eosinophilia. His initial condition led the surgeons to think he might have had an abdominal sepsis. The reaction with angio-oedema reoccurred on rechallenge. The literature on statin hypersensitivity reactions which can occur several months after commencing therapy is reviewed. Although the estimated prevalence is rare (0.1%), prescribers and pharmacists should be aware of this important reaction which can be quite debilitating.

Publication types

  • Case Reports

MeSH terms

  • Aged
  • Anticholesteremic Agents / adverse effects*
  • Atorvastatin
  • Drug Hypersensitivity / etiology*
  • Eosinophilia / chemically induced*
  • Heptanoic Acids / adverse effects*
  • Humans
  • Hypotension / chemically induced*
  • Male
  • Pyrroles / adverse effects*

Substances

  • Anticholesteremic Agents
  • Heptanoic Acids
  • Pyrroles
  • Atorvastatin